Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
volcom3453

Urgent Question: Minocycline Hyperpigmentation & long term

Recommended Posts

So, I have been on Minocycline 100 mg twice a day for over two years now and I think it's time to stop or switch. I mean it works I know, with combo of a retinoid and BP and such. But, I have some blue hyperpigmentation starting. I have somewhat blue gums and the roof of my mouth is kind of blue too. My legs and hips have kind of blue spots. I mean it's nothing too terribly obvious, especiallly my gums since you cane even see it when I smile....but I mean I think it's a sign I need to stop. I have read about blue teeth and I don't want anything to get worse.

Problem is I still don't want any acne breakouts of course minocycline helps prevent them I know. I see my derm in 2 days and I kind of think I should ask for a new oral antibiotic. Would something like doxycycline be effective? Would I breakout like crazy even though I'm on tazorac and it's starting to work again? My derm thinks I might be able to come off my pills soon, but I know if I do I will breakout a lot, because I missed 2 doses recently due to flu and I had breakouts. Since I'm using the strong tazorac and BP, could this possibly work quite well despite no oral antibiotcs?

Man I am confused and I just want to keep my skin looking good, but blue discolorations getting worse? Ugh. Please any insight on any good oral antibiotics with no hyperpigmentation side effects. I'm almost certain I'm going to need a pill atm, and I don't think I can handle accutane breakouts (if I were to get them) since second semester of school is starting. Thanks to anyone!!

Share this post


Link to post
Share on other sites

It is very unlikely that Doxycycline will have any difference at all, as they both are tetracyclines (-:

As you said yourself, you are seeing your doctor in 2 days, and I am sure he will be able to help you out with a solution, that's his job!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×